Advertisement - Hide this advert





Author Topic: Anyone knows how blood thinners affect recovery from microfracture?  (Read 17699 times)

0 Members and 1 Guest are viewing this topic.

Offline jgoldzman

  • MICROgeek (<20 posts)
  • *
  • Posts: 10
  • Liked: 0
In Feb 08, I developed a pulmonary embolism three days after microfracture on my knee.  I have been under treatment for my PE since then, and still take ALOT of coumadin.  Any idea what kind affect blood thinners have on microfracture results???
10/06 LK, torn ACL & medial meniscus
10/07 LK, ACLR allograft, meniscus repair
7/07 LK, partial medial menisectomy
9/07 LK, re-torn medial meniscus, ACL cyclops lesion & torn articular cartilage
2/08 LK, partial medial menisectomy, microfracture & ACL cleanup
2/08 pulmonary embolism

Offline mokeymiddle

  • MINIgeek (20-50 posts)
  • **
  • Posts: 36
  • Liked: 0
Re: Anyone knows how blood thinners affect recovery from microfracture?
« Reply #1 on: September 21, 2008, 07:24:18 AM »
I had a DVT after a microfracture... mine didn't get diagnosed until about 10-12 weeks post-op so most of the healing should already have been done. That being said, my OS didn't blink an eye about the coumadin. Not sure if that helps.
-mm

Offline celinenj03

  • SuperKNEEgeek
  • *****
  • Posts: 1688
  • Liked: 0
Re: Anyone knows how blood thinners affect recovery from microfracture?
« Reply #2 on: October 01, 2008, 04:55:37 PM »
I started lovenox shots (bloodthinner) 1 day after surgery. I asked my doc is it would affect my microfracture and he assured me no. He does a lot of microfracture with the same protocol and usually gets very good results (when patients listen to him) :)
Terrible Triad - 1/16/06 - Basketball
3/15/06 - Scope/Cleanout of to achieve full ROM
5/3/06 - Surgery-ACL Reconstruction-Allograft
9/12/07 - Large Loose body removed;Grade 4 Lesion on LFC
9/17/08-Microfracture, Lateral Release (all right knee)

Offline investor54

  • MINIgeek (20-50 posts)
  • **
  • Posts: 31
  • Liked: 0
Hi,
Five (5) months after a Meniscectomy and Microfracture Chondroplasty my OS sent me for a Dopler because of anke & heel swelling and foot numbness. It showed a surface vein clot (not DVT) under the knee and I was put under the care of a Vascular Surgeon and told to tale Levonox and Coumadin.
My OS said Coumadin "slows" up the healing process and this was much better than dying of a clot.
Hope this hels and Good Luck.     

Offline Anitra

  • MICROgeek (<20 posts)
  • *
  • Posts: 1
  • Liked: 0
    • now bridals
Re: Anyone knows how blood thinners affect recovery from microfracture?
« Reply #4 on: July 17, 2011, 08:44:37 AM »
This I am not very clear, but I have a friend like you, I can find what you want your question the answer, thank you for sharing.

Offline kittent1211

  • Forum Faithful
  • ****
  • *
  • Posts: 401
  • Liked: 1
Re: Anyone knows how blood thinners affect recovery from microfracture?
« Reply #5 on: October 08, 2011, 06:46:51 PM »
I got a DVT in my leg just a few days after my microfracture surgery.  The DVT treatment did not effect my microfracture recovery at all.  My surgery was way back in May of 2005 and had been holding strong ever since.  Of course, I still have OS in that knee and that still causes a lot of stiffness and occasional pain but it's way better then it was before the surgery.  I'm happy with my results even 11 years later.  Hang in there, I know what you are going through, it's really tough. 

Offline chickenlady

  • MICROgeek (<20 posts)
  • *
  • Posts: 2
  • Liked: 0
Re: Anyone knows how blood thinners affect recovery from microfracture?
« Reply #6 on: December 10, 2011, 09:17:05 PM »
Somehow it's a bit of a comfort to see so many people who had the same experience I had.  My pulmonary embolism with syncope happened at home 45 hours after surgery when I unwrapped the leg per the instructions and took a hot shower.  Two days in ICU on Lovanox and Coumadin, then I was moved to the step down unit where I bled into the knee joint.  THAT was extremely painful.  I've read a few articles that reference Coumadin induced events like that but they are usually very soon after surgery.... like mine.    A couple of phone calls finally got some attention and another surgeon was caring enough to come to the hospital and tap the knee.  I will forever be grateful to him for relieving the pain.  Went home a couple of days later and started bleeding through the tap hole, most like due to the Coumadin and Lovanox I was still on.  Had to elevate again and use direct pressure.   I'm on Coumadin (don't know for how long).  My understanding of blood thinners and knee surgery  is that if you develop a hemarthralgia (bleeding into the joint soon after surgery), it can really slow down your progress because you don't mobilize as quickly and that is very important. The swelling is much greater also.   I have a great physical therapist who has done wonders to get my flexion back despite my delayed mobilization;  it takes hard work and dedication.  Now that the old blood from the hemarthralgia is being absorbed and the knee is starting to look like a knee instead of a big blue pillow, progress is happening faster.  Mind you, I'm still not at the point that I'm convinced this was all worth it. So far it hasn't been.   Hopefully I get there someday.